| Model Number |
M0068404010 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an accumax laser fiber was used in a flexible ureteroscopy procedure for a lithiasis renal treatment in the kidney performed on (b)(6) 2022.The laser unit used was an ems 20 watts laser console.During procedure, the laser fiber was more sensitive to use and the fiber body broke twice.No fragments fell inside the patient.The procedure was completed with another accumax laser fiber.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2022 that an accumax laser fiber was used in a flexible ureteroscopy procedure for a lithiasis renal treatment in the kidney performed on (b)(4) 2022.The laser unit used was an ems 20 watts laser console.During procedure, the laser fiber was more sensitive to use and the fiber body broke twice.No fragments fell inside the patient.The procedure was completed with another accumax laser fiber.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of fiber break.Block h10: investigation results the returned accumax laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The fiber piece measured 317 cm from the end of the connector towards the distal tip.There was no exposed glass tip present.When connected to the laser console, the aim beam was not visible.A functional evaluation revealed that there was no light present from the sma connector, indicating a fracture within the connector.No other problems with the device were noted.The reported event of the accumax laser fiber broke was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fiber body break.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.